Not feeling too well on Epzicom (and interaction with alcohol)
Sep 22, 2013
Hi there, I've been positive for 8 years and on treatment for about 8 months. Currently undetectable and CD4=422 (15.4%). I started treatment on Truvada+Reyataz+Norvir last December. I didn't feel the slightest side effect and the meds were acting well, but lab tests showed Truvada was damaging my liver. Therefore my doctor made me switch to Epzicom+Reyataz-Norvir, nine weeks ago. I haven't been feeling too well, especially in the beginning. My temperature went up compared to my previous "normal" level, but just a little bit (generally not above 37C...still a +1C difference compared to before starting Epzicom) and mostly in the first month and a half, while now it happens occasionally. But I do have liquid stool almost everyday, a while after taking the meds (which I take over breakfast); I feel a general discomfort in my stomach, and sometimes nausea, mostly in the mornings; and I have a general feeling of being a bit ill, which I didn't experience at all with Truvada. While I am not worried at all about the infamous allergic reaction to Epzicom, since it's clearly not my case, I'm wondering if interaction with alcohol might be creating problems. I drink one glass of wine over dinner, sometimes two if I'm having dinner out with friends, but not often. I've already experienced that if I drink even a little bit more than that on a night out with friends, I feel lousy the next day (like never before), and I'm ok with that. But I'm wondering whether I should even eliminate those one or two glasses - is that enough alcohol to cause nausea, discomfort in my stomach and that feeling of being ill? Also, once the lighter tenofovir formulation will be available in my country, would you support my idea of proposing my doctor to switch back to that kind of regimen since I felt so well on Truvada, or the fact that the original tenofovir formulation clearly damaged my liver would make it advisable to simply stay away from that drug despite the lighter formulation?
Thanks a lot for your time!
Response from Dr. Henry
Gut side effects from Epzicom are usually similar or even less than with Truvada but there are exceptions. Truvada doesnt usually cause liver problems-more often issues with kidney effects of tenofovir-so going back to Truvada is an option. Other factors may contribute to gut complaints need to be considered as well such as H pylori infection, lactose intolerance and other common problems.KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Receptive Anal Sex Sign Of HIV AIDS
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Sore On Tongue After Cunilingus Worried I Have HIV
- White Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- I Have Bright Red Vaginal Discharge And Odor
- My Vagina Hurts And Has A Strange Smell Could It Be A Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.